MAUDE Adverse Event Report: AESCULAP AG SILICONE RING WITH NEEDLE; DISPOSABLE INSTRUMENTS

AESCULAP AG SILICONE RING WITH NEEDLE; DISPOSABLE INSTRUMENTS
Model Number PL595SU
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a silicone ring with needle (part # pl595su) was used during a laparoscopic gastrectomy procedure performed on (b)(6) 2021.According to the complainant, the silicone rings of the device were torn.Reportedly, while removing the hook needle from the abdominal wall before the end of surgery, the silicone rubber broke and the hook needle fell into the abdominal cavity.The fragment was recovered from the patient's body using x-ray.The complaint device was not available to be returned to the manufacturer for evaluation as it was discarded.The surgery time possibly extended due to intra operative x-ray examination to search for the needle in the operative field.An additional medical intervention was necessary.Additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
SILICONE RING WITH NEEDLE
Common Device Name
DISPOSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11516224
Report Number9610612-2021-00186
Device Sequence Number3280789
Product Code GDG
UDI-Device Identifier04046963909338
UDI-Public4046963909338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL595SU
Device Catalogue NumberPL595SU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;